MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 and a map shift showing the coronary sinus (cs) catheter was outside of the mapping shell, after several pulsed field ablations (pfa).The location pad was off during the pfa applications.There was no adverse patient consequence that was reported.Additional information was provided, and it was indicated that a farawave catheter did not line up with the geometry.The issue was seen during ablating.The approximate difference in map location before and after map shift was a few millimeters.The physician did not perform cardioversion prior to the map shift.The patient did not move nor cough before detecting the shift.There were no changes in the patient's breathing or ventilation before the map shift.The patient's head was not raised nor repositioned on the pillow.The patient's arm was not moved without changing the patient's position on the mattress.A farawave (non-j&j catheter) was connected at the time of occurrence.The map shift occurred with both the farawave catheter, as well as with the j&j catheter.
 
Additional Manufacturer Narrative
The hardware investigation was completed on 15-feb-2026.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a carto 3 and a map shift showing the coronary sinus (cs) catheter was outside of the mapping shell, after several pulsed field ablations (pfa).The location pad was off during the pfa applications.There was no adverse patient consequence that was reported.Hardware evaluation details: the carto 3 manufacturer initiated an investigation to look into the issue based on the study digital data.According to the data, it was found that the issue is related to a software defect.The defect is being handled per defect management process; however, this does not impede safe operation of the system.The history of customer complaints reported during the last year associated with carto 3 system #3036534 was reviewed.No similar complaints were found.The manufacturing record evaluation was performed on carto 3 system #3036534, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23369090
Report Number2029046-2025-03536
Device Sequence Number13041254
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)230206
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer02/15/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE¿ GENERATOR.; FARAWAVE CATHETER.; UNK CORONARY SINUS (CS) CATHETER.
Patient SexUnknown